Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 124, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 15, 2003, 2:07 PM CDT for Iberville Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2003, 2:07 PM CDT (19:07 UTC)
- Expired
- Jun 15, 2003, 2:45 PM CDT
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2038 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
525 WUUS54 KLIX 151907 SVRNEW LAC047-077-125-151945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 206 PM CDT SUN JUN 15 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IBERVILLE PARISH IN SOUTHEAST LOUISIANA POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF NEW ROADS WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA * UNTIL 245 PM CDT * AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF LOTTIE...OR ABOUT 18 MILES SOUTHWEST OF NEW ROADS...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LIVONIA AT 220 PM CDT NEW ROADS AT 240 PM CDT MORGANZA AT 245 PM CDT THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3044 9175 3035 9155 3072 9139 3082 9163 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:45 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 15, 1:45 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 145 PM CDT SUN JUN 15 2003 A SURFACE FRONT STRETCHED FROM THE TEXAS GULF COAST THROUGH ARKANSAS AND INTO KENTUCKY EARLY THIS AFTERNOON. THE UPPER LEVEL TROUGH EXTENDED FROM THE MID-MISSISSIPPI VALLEY INTO TEXAS. PRECIP WATER THIS MORNING AT LIX AS 1.78. THUNDERSTORMS WERE MOVING EASTWARD ALONG/AHEAD OF THE FRONT...WITH MORE STORMS DEVELOPING IN OUR CWA IN THE UNSTABLE AIRMASS AHEAD OF THE FRONT. ACTIVITY SHOULD CONTINUE AND MOVE EASTWARD ACROSS THE REGION THIS EVENING. FLOODING IS A CONCERN...SOME AREAS MAY SEE 1-2 INCHES OF LOCALIZED RAINFALL IN AN HOUR. NO MAJOR CHANGES ARE EXPECTED THROUGH WEDNESDAY AS THE FRONT STALLS JUST NORTH/NORTHWEST OF OUR CWA. EXPECT UPPER-LEVEL DISTURBANCES TO MOVE AROUND THE BASE OF THE TROUGH...TRIGGERING THUNDERSTORM ACTIVITY EACH DAY. THE GFS SHOWS THE UPPER TROUGH WEAKENING AND DRIFTING EASTWARD LATER IN THE WEEK. THIS COULD LEAD TO DRIER CONDITIONS BY THE END OF THE WEEK. PRELIM NUMBERS... MCB 69/87/69/87 4635 BTR 71/87/71/87 4635 MSY 74/88/74/88 3534 GPT 72/88/72/88 3534 .NEW...NONE LA...NONE. MS...NONE. 25
Hazardous weather outlook, Jun 15, 11:00 AM CDT, 3 hours 7 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP LATER TODAY AND CONTINUE INTO THE EARLY EVENING HOURS AIDED BY A SERIES OF UPPER LEVEL DISTURBANCES MOVING THROUGH THE REGION. LOCALLY HEAVY RAINFALL OF UP 2 INCHES PER HOUR AND WIND GUSTS OF 40 TO 45 MPH ARE THE MAIN HAZARDS POSSIBLE WITH THESE THUNDERSTORMS. FLOODING CONCERNS...SOIL CONDITIONS ARE NEARLY SATURATED DUE TO RECENT RAINFALL. THEREFORE PERIODS OF HEAVY RAIN IN AND NEAR THE STRONGER STORMS MAY BRIEFLY CAUSE PONDING ON ROADWAYS AND MINOR FLOODING AROUND LOW LYING AND FLOOD PRONE AREAS. LOCATIONS ACROSS SOUTHWEST MISSISSIPPI LEADING INTO SOUTHEAST AND SOUTH CENTRAL LOUISIANA HAVE THE HIGHEST POTENTIAL FOR FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST EACH DAY AS UPPER LEVEL DISTURBANCES CONTINUE TO MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 25
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:09 PM CDT | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 21 min |
| Jun 15, 1:35 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, Livingston, West Baton Rouge | 40 min |
| Jun 15, 2:15 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 45 min |
| Jun 15, 2:59 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 46 min |
| Jun 15, 3:26 PM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 34 min |
| Jun 15, 3:51 PM CDT | Special Marine Warning | LIX | 84 min | |
| Jun 15, 4:04 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Tammany, Tangipahoa, Washington | 56 min |
| Jun 15, 4:10 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 15, 4:58 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 62 min |
| Jun 15, 5:08 PM CDT | Special Marine Warning | LIX | 52 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.